Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Diffeomorphisms homotopic to the identity


Author: Edward C. Turner
Journal: Trans. Amer. Math. Soc. 186 (1973), 489-498
MSC: Primary 57D50
MathSciNet review: 0336759
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, an inductive procedure for describing the group of isotopy classes of null homotopic diffeomorphisms of a manifold is developed --this process depends on the handlebody structure of the manifold. This group is also shown to be finitely generated and in many cases abelian.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57D50

Retrieve articles in all journals with MSC: 57D50


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0336759-X
PII: S 0002-9947(1973)0336759-X
Keywords: Diffeomorphism groups, isotopy, homotopy, surgery exact sequence
Article copyright: © Copyright 1973 American Mathematical Society